Cases reported "Retinal Diseases"

Filter by keywords:



Filtering documents. Please wait...

1/3. Macular phototrauma after cataract extraction and multifocal lens implantation: case report.

    PURPOSE: To report a patient who developed photic injury after cataract surgery and multifocal MF4 lens implantation methods: A 41-year-old caucasian woman without antecedents of interest was subjected to left catarct surgery involving phacoemulsification with capsular sac implantation of a new type of multifocal lens. A coaxial light microscope was used for surgery. The operation was filmed and anterior pole photographs were obtained. RESULTS: Two days after the operation, the patient noted a paracentral scotoma and hand movement visual acuity in the left eye. Indirect ophthalmoscopy revealed an oval, hyperpigmented macular lesion compatible with phototoxic maculopathy. CONCLUSIONS: Phototoxic injury to the macula may occur after cataract extraction. Implantation of an intraocular lens is an important factor in the producion of maculopathy, on account of its light-focusing effect on the retina. This effect was probably increased in our patient by the use of a new autofocus multifocal lens.
- - - - - - - - - -
ranking = 1
keywords = phacoemulsification
(Clic here for more details about this article)

2/3. Retained posterior segment indocyanine green dye after phacoemulsification.

    We describe a patient who had indocyanine green (ICG) staining of the anterior capsule for phacoemulsification of a traumatic cataract. Intraoperatively, the ICG extended into the posterior segment. Postoperatively, the patient developed ICG toxicity to the retina and had a vitrectomy to remove the ICG. We believe ICG extended into the vitreous through an area of zonular dehiscence.
- - - - - - - - - -
ranking = 5
keywords = phacoemulsification
(Clic here for more details about this article)

3/3. Gentamicin retinal toxicity after cataract surgery in an eye that underwent vitrectomy.

    A cataract developed in a 23-year-old man 4 months after a vitrectomy to repair a traumatic retinal detachment. An uneventful phacoemulsification was performed, using antibiotic-fortified infusion solution. Afterward, a large area of atrophic retina, consistent with gentamicin toxicity, was observed in the macula. The patient remains stable with 20/200 best-corrected acuity. The authors suggest that because the vitreous had been removed, gentamicin was able to settle over the macula during the entire cataract procedure. Therefore, gentamicin should be used intracamerally with caution, especially in eyes in which vitrectomy has been performed.
- - - - - - - - - -
ranking = 1
keywords = phacoemulsification
(Clic here for more details about this article)


Leave a message about 'Retinal Diseases'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.